Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 48, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 13, 2018, 10:27 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2018, 10:27 PM EST (03:27 UTC)
- Expired
- Dec 14, 2018, 4:42 PM EST
- In force
- 18 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
010 WHUS72 KKEY 140327 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1027 PM EST Thu Dec 13 2018 GMZ033-034-042>044-052>055-072>075-141000- /O.NEW.KKEY.SC.Y.0048.181214T0327Z-181214T1000Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1027 PM EST Thu Dec 13 2018 ...SMALL CRAFT ADVISORY IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory, which is in effect until 5 AM EST Friday. * WINDS...Southeast winds of 15 to 20 knots will increase to near 20 knots on the Florida Straits, Hawk Channel and the outer waters of Mainland Monroe and in and around Dry Tortugas. * WAVES/SEAS...Seas will build to near 7 feet on portions of the Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ APA
3 follow-up statements
006 WHUS72 KKEY 140919 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 419 AM EST Fri Dec 14 2018 GMZ033-034-042>044-052>055-072>075-141600- /O.EXT.KKEY.SC.Y.0048.000000T0000Z-181214T1600Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 419 AM EST Fri Dec 14 2018 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...Southeast to south winds near 20 knots will continue this morning across the Florida Straits, Hawk Channel and the deep Gulf waters beyond 5 fathoms and around Dry Tortugas. Winds are forecast to decrease this afternoon. * WAVES/SEAS...Seas of up to 6 feet will continue this morning across portions of the Florida Straits and deep Gulf waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
614 WHUS72 KKEY 141551 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1051 AM EST Fri Dec 14 2018 GMZ033-034-042>044-052>055-072>075-142200- /O.EXT.KKEY.SC.Y.0048.000000T0000Z-181214T2200Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1051 AM EST Fri Dec 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Southeast to south winds near 20 knots will continue into early afternoon across the Florida Straits, Hawk Channel and the deep Gulf waters beyond 5 fathoms and around Dry Tortugas. Winds are forecast to decrease this afternoon. * WAVES/SEAS...Seas of up to 6 feet will continue this morning across portions of the Florida Straits and deep Gulf waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ CLR
579 WHUS72 KKEY 142142 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 442 PM EST Fri Dec 14 2018 GMZ033-034-042>044-052>055-072>075-142245- /O.CAN.KKEY.SC.Y.0048.000000T0000Z-181214T2200Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 442 PM EST Fri Dec 14 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. $$ APA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 13, 10:25 PM EST, 2 minutes earlier.
Area forecast discussion, Dec 13, 10:25 PM EST, 2 minutes before
Area Forecast Discussion National Weather Service Key West FL 1025 PM EST Thu Dec 13 2018 .DISCUSSION... .CURRENTLY... Under mostly clear to partly cloudy skies and east to southeast winds near 15 mph with gusts near 20 mph, temperatures are in the lower to mid 70s along the island chain. Meanwhile, local radars are not detecting any significant precipitation echoes in our region. Surface wise, a low pressure system is located over northeast Texas, with a large and sprawling ridge aligned offshore of the entire eastern Seaboard and down the Sunshine State. On our coastal waters, winds are east to southeast near 15 knots except slightly higher on the Florida Straits. && .SHORT TERM...(Overnight) Given large scale deep layered anticyclonic flow holding across the southern portion of the Florida Peninsula and our region, considerable dry air along with several shallow stable layers should preclude measurable rainfall along the Florida Keys. Under partly cloudy skies and southeast winds of 15 mph with gusts near 20 mph, low temperatures will remain in the lower to mid 70s. && .MARINE... With the low pressure system deepening and high pressure slipping eastward, expect a tightening pressure gradient resulting in freshening winds on most of our marine district. Hence, a Small Craft Advisory will be hoisted except on the nearshore Gulf waters north of the island chain and Florida Bay. && .AVIATION... VFR and moderate southeast breezes will prevail at EYW and MTH terminals overnight. Winds will veer more southerly tomorrow, but also decrease a bit. Mid and upper level cloudiness will be on the rise, but the introduction of showers looks to be just beyond the forecast period. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory in effect for GMZ033-034-042>044-052>055-072>075. && Public/Marine/Fire...APA Aviation/Nowcasts....WLC Data Collection......SD Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Dec 13, 5:55 AM EST, 16 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 555 AM EST Thu Dec 13 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-141100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 555 AM EST Thu Dec 13 2018 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT A small craft advisory may be required for portions of Keys waters tonight due to increasing southeasterly breezes. Otherwise, no hazardous weather expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A Small Craft Advisory may be required on Friday for portions of Keys waters due to fresh southeasterly breezes. A westerly swell will move into Keys waters this weekend and small craft advisories may be required for the western half of the forecast area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.